Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 11, 2011, 9:05 AM CDT for Door County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 9:05 AM CDT (14:05 UTC)
- Expired
- May 11, 2011, 9:48 AM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 79 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:24 AM CDT | HAIL 0.88 | Carlsville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
591
WUUS53 KGRB 111405
SVRGRB
WIC029-111500-
/O.NEW.KGRB.SV.W.0017.110511T1405Z-110511T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
905 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 1000 AM CDT
* AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF STURGEON BAY...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...EGG HARBOR...CARLSVILLE...INSTITUTE...VALMY...
WHITEFISH DUNES STATE PARK...WHITEFISH BAY AND JACKSONPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4500 8716 4493 8716 4488 8719 4484 8726
4475 8733 4478 8767 4485 8760 4489 8744
4485 8739 4491 8741 4501 8736 4506 8747
4502 8735 4505 8732 4507 8735 4507 8734
4505 8731 4506 8708
TIME...MOT...LOC 1405Z 280DEG 17KT 4493 8742
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI2 follow-up statements
221
WWUS53 KGRB 111435
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 AM CDT WED MAY 11 2011
WIC029-111500-
/O.CON.KGRB.SV.W.0017.000000T0000Z-110511T1500Z/
DOOR WI-
935 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DOOR COUNTY
UNTIL 1000 AM CDT...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF EGG HARBOR...OR 11 MILES
NORTHEAST OF STURGEON BAY...MOVING EAST AT 20 MPH. THE STORM HAD
WEAKENED A BIT. IF IT REINTENSIFIES...IT COULD STILL PRODUCE HAIL TO
AROUND 1 INCH IN DIAMETER.
LOCATIONS IMPACTED INCLUDE...
JACKSONPORT.
ADDITIONAL STORMS WERE CROSSING THE BAY AND MOVING TOWARD STURGEON
BAY. THESE STORMS ALSO POSE A RISK OF LARGE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL...AND DEADLY LIGHTNING. FOR
YOUR PROTECTION...REMAIN INDOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4499 8726 4500 8716 4493 8716 4488 8719
4484 8726 4475 8733 4478 8767 4485 8760
4489 8744 4485 8739 4491 8741
TIME...MOT...LOC 1432Z 273DEG 19KT 4494 8721
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI539
WWUS53 KGRB 111448
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
948 AM CDT WED MAY 11 2011
WIC029-111456-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-110511T1500Z/
DOOR WI-
948 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. SO...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...ADDITIONAL STORMS ARE MOVING TOWARD STURGEON BAY FROM THE
WEST. IF THOSE STORMS STRENGTHEN IT IS POSSIBLE THAT ANOTHER WARNING
MAY BE NEEDED A LITTLE LATER THIS MORNING.
LAT...LON 4499 8726 4500 8716 4493 8716 4488 8719
4484 8726 4475 8733 4478 8767 4485 8760
4489 8744 4485 8739 4491 8741
TIME...MOT...LOC 1446Z 273DEG 19KT 4494 8711
$$
SKOWRONSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:55 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 11, 4:55 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CDT WED MAY 11 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY...PCPN TRENDS CONTINUE TO BE MAIN FOCUS OF FORECAST. AREA OF STRONG ELEVATED THUNDERSTORMS CONTINUES TO MOVE EAST THROUGH NORTHERN WI AND U.P. EARLY THIS MORNING. MANY HAIL REPORTS TO 1 INCH RECEIVED. EXPECT AREA TO WEAKEN IN NEXT HOUR OR SO AS LLVL JET WEAKENS AND SHORT WAVE EXITS. . HAVE BACKED OFF ON POPS FOR THIS MORNING AS EXPECT A LULL IN ACTIVITY BEFORE SHORT WAVE OVER SOUTHERN IA LIFTS NORTH INTO THE STATE THIS AFTERNOON. THIS FEATURE SHOULD TRIGGER NMRS SHOWERS AND THUNDERSTORMS DURING THE LATER AFTERNOON...STARTING IN CENTRAL WI...IN VCNTY OF WARM FRONT. WIND SHEAR IS EXPECTED TO BE ON THE WEAK SIDE...A WEAKENING CAP AND INCREASED INSTABILITY SUPPORTS THE POTENTIAL FOR ISOLD SEVERE TSTMS WITH LARGE HAIL AND HEAVY RAINFALL. GIVEN LACK OF LOW CLOUDS WITH PARTLY SUNNY SKIES AND MIXING THROUGH 925-900 MB SHOULD YIELD HIGH TEMPS IN THE 70S TO AROUND 80 RANGE...WARMEST IN CNTRL WI. SFC BOUNDARY TO RESIDE OVER AREA THU...CONTINUING THREAT FOR SHOWERS AND THUNDERSTORMS...FINALLY SHIFTING SOUTH OF THE STATE BY FRI. WITH COMPLEX UPPER SYSTEM REMAINING OVER UPPER MIDWEST WILL CONTINUE WITH CHANCE POPS THROUGH FRI. REMOVED THREAT OF THUNDER THU NIGHT AS INSTABILITY SHIFTS SOUTH WITH BOUNDARY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH MUCH OF MORNING...EXCEPT OVER THE FAR NORTH WITH ONGOING TSTM ACTIVITY. THUNDERSTORM ACTIVITY WILL INCREASE FROM SOUTHWEST TO NORTHEAST OVER THE AREA THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE. && .MARINE...HIGHER DEW POINTS ARE EXPECTED OVER THE AREA LATER TODAY AND CONTINUE THROUGH THU...RESULTING IN BETTER POTENTIAL FOR MARINE FOG. THE MARINE FOG MAY BECOME DENSE IN SOME AREAS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 11, 5:50 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 550 AM CDT WED MAY 11 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AFFECT THE AREA ON THURSDAY...THOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT...BUT SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL...HIGH WINDS OR HEAVY RAIN. LMZ521-522-541>543-121100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE TONIGHT...A FEW MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. MARINE FOG IS EXPECTED TO DEVELOP THIS AFTERNOON...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. MARINE FOG IS EXPECTED AT TIMES THURSDAY. THE FOG MAY BE DENSE AT TIMES...AND CAUSE NAVIGATION PROBLEMS FOR BOATERS.
In the hours before
Local storm report, May 11, 6:39 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HAIL HIGH FALLS RESERVOIR 45.29N 88.20W
05/11/2011 M0.50 INCH MARINETTE WI CO-OP OBSERVER
DIME SIZE HAIL...SLIGHTLY LARGER THAN 1/2 INCH.
0638 AM HAIL WAUSAUKEE 45.36N 87.94W
05/11/2011 M0.25 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, May 11, 7:02 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL POUND 45.09N 88.03W
05/11/2011 M1.00 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, May 11, 8:01 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL COLEMAN 45.06N 88.03W
05/11/2011 M0.75 INCH MARINETTE WI TRAINED SPOTTER
&&Special weather statement, May 11, 8:10 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 810 AM CDT WED MAY 11 2011 WIZ022-111415- DOOR- 810 AM CDT WED MAY 11 2011 ...THUNDERSTORMS WITH HAIL DEVELOPING OVER DOOR COUNTY... AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER DOOR COUNTY...ABOUT 5 MILES NORTHEAST OF STURGEON BAY. THE STORMS WERE MOVING NORTHEAST AT ABOUT 15 MPH. NICKEL SIZE HAIL HAIL IS POSSIBLE WITH THESE STORMS. ADDITIONAL STRONG STORMS COULD FORM OVER THE CENTRAL AND NORTHERN PARTS OF THE COUNTY THROUGH 930 AM. IF YOU ARE IN NORTHERN OR CENTRAL DOOR COUNTY...REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SKOWRONSKI
Special weather statement, May 11, 8:34 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 834 AM CDT WED MAY 11 2011 WIZ073-074-111430- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 834 AM CDT WED MAY 11 2011 ...THUNDERSTORMS WITH HAIL OVER NORTHEAST WISCONSIN... AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS OVER OCONTO COUNTY...JUST NORTHWEST OF THE CITY OF OCONTO. THE STORMS WERE MOVING EAST AT 20 MPH. NICKEL-SIZED HAIL IS POSSIBLE WITH THESE STORMS. THE STORMS WILL AFFECT LOCATIONS BETWEEN PESHTIGO AND OCONTO THROUGH 915 AM. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SKOWRONSKI
Special weather statement, May 11, 9:01 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 901 AM CDT WED MAY 11 2011 WIZ021-022-073-074-111500- DOOR-NORTHERN OCONTO COUNTY-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 901 AM CDT WED MAY 11 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER NORTHEAST WISCONSIN... AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR OCONTO FALLS...EAST...TO JUST NORTH OF STURGEON BAY. THE STORMS WERE MOVING EAST AT 25 MPH. HAIL UP TO 1 INCH IN DIAMETER AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LITTLE STURGEON... POTAWATOMI STATE PARK... CARLSVILLE... INSTITUTE... EGG HARBOR... VALMY... WHITEFISH DUNES STATE PARK... WHITEFISH BAY... JACKSONPORT... OCONTO... PENSAUKEE... REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:43 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 50 min |
| May 11, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 40 min |
| May 11, 3:40 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 50 min |
| May 11, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 43 min |
| May 11, 5:38 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| May 11, 6:16 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| May 11, 6:56 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 37 min |
| May 11, 7:26 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| May 11, 7:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| May 11, 8:56 AM CDT | Special Marine Warning | GRB | 94 min | |
| May 11, 9:44 AM CDT | Areal Flood Advisory | GRB | Oconto | 106 min |
| May 11, 10:27 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 48 min |
| May 11, 10:31 AM CDT | Special Marine Warning | GRB | 60 min | |
| May 11, 11:28 AM CDT | Areal Flood Advisory | GRB | Oconto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.